I don’t have any personal experience, but I gather from others that slow release is often kinder on the digestive system, and also that it seems to help to establish the right timing or you, either immediately before, during, or after eating - and also to reduce the carbohydrate load of meals.
hopefully some of our T2s with more hands-on experience will be along soon.
The symptoms do often wear off after a few weeks or become less frequent shall we say. I found it was important to take the Metformin mid meal with a substantial amount of food to reduce the unpleasant side effects and it also helps to eat a low carb diet so that you can hopefully reduce your Blood Glucose levels and perhaps come off the medication if you can push your diabetes into remission.
If you would like information on Low carbohydrate eating then please ask.
There is a slow release version of Metformin which is supposed to have less ill effects, but it is more expensive so GP's prefer to try the cheaper option first and see how people get on
I took Metformin and Atorvastatin and became seriously ill after a few weeks, joints and muscles so painful, skin itching, everything tasted strange, my memory was just shot, I could not go out of the house after taking the tablets and I was sleeping wrapped in two towels and still needed to buy a professional level carpet cleaner. I was becoming suicidal so I threw the tablets away.
Hi Barney, I am on metformin and had side effects for a few weeks, these went after I changed to having them with midday and evening meal, after I had eaten. Most tablets take a bit of getting used to so do try to bare with it. I came off after my levels reduced a lot but sadly they started to go up again so back on it with no problems.
As you will see from the replies you are getting we all react differently. If necessary there is a slow release version you could try. Good luck